MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMLAN150T90
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: there was no visible damage to the lantern.The outer diameter (od) was measured and found to be within specification.Conclusions: evaluation of the returned device revealed that the lantern od was within specification.The non-penumbra guide catheter was not returned for evaluation and, therefore, the incompatibility of the two devices could not be determined.However, penumbra cannot control for non-penumbra device tolerances or manufacturing variations that may contribute to this possible instance of incompatibility.The non-penumbra guide catheter referred to in the complaint description was not returned for evaluation.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using a lantern delivery microcatheter (lantern).During the procedure, the physician was unable to insert a lantern into a non-penumbra guiding catheter; therefore, it was removed.It was reported that the lantern did not fit into the guiding catheter.The procedure was completed using another microcatheter and the same guiding catheter.There was no report of an adverse effect to the patient.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7232722
Report Number3005168196-2018-00229
Device Sequence Number13896464
Product Code DQY
UDI-Device Identifier00814548016696
UDI-Public00814548016696
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/29/2020
Device Catalogue NumberPXSLIMLAN150T90
Device Lot NumberF77385
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/02/2018
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date01/31/2018
Supplement Report FDA Received Date12/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Date Report Sent to FDA01/01/2005